Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS New York, NY

April 6, 2013

NWS New York, NY issued this small craft advisory at Apr 6, 2013, 3:57 PM EDT. It took effect at Apr 7, 2013, 11:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 3:57 PM EDT (19:57 UTC)
In effect from
Apr 7, 2013, 11:00 AM EDT
Expired
Apr 8, 2013, 12:28 AM EDT
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS71 KOKX 061957
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SAT APR 6 2013

...SMALL CRAFT CONDITIONS SUNDAY MORNING THROUGH SUNDAY NIGHT...

ANZ350-353-355-071000-
/O.NEW.KOKX.SC.Y.0039.130407T1500Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EDT SAT APR 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 6 AM EDT
MONDAY.

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS SUNDAY AFTERNOON INTO SUNDAY
  EVENING...HIGHEST SEAS SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-071000-
/O.NEW.KOKX.SC.Y.0039.130407T1500Z-130408T0000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
357 PM EDT SAT APR 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY.

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE
  SOUTH SHORE BAYS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...HIGHEST WINDS SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
330 
WHUS71 KOKX 070745
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT SUN APR 7 2013

...SMALL CRAFT CONDITIONS THROUGH TONIGHT...

ANZ330-340-071600-
/O.EXB.KOKX.SC.Y.0039.130407T1800Z-130408T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
345 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

* LOCATION...EASTERN LONG ISLAND SOUND...AND EASTERN BAYS OF LONG
  ISLAND.

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS EXPECTED LATE THIS AFTERNOON THROUGH
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-071600-
/O.CON.KOKX.SC.Y.0039.130407T1500Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING.
  HIGHEST SEAS THIS EVENING THROUGH MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-071600-
/O.CON.KOKX.SC.Y.0039.130407T1500Z-130408T0000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
345 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND 
  THE SOUTH SHORE BAYS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
625 
WHUS71 KOKX 071535
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1135 AM EDT SUN APR 7 2013

...SMALL CRAFT CONDITIONS THROUGH TONIGHT...

ANZ350-353-355-072345-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1135 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET.

* TIMING...STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING. 
  HIGHEST SEAS THIS EVENING THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-072345-
/O.CON.KOKX.SC.Y.0039.130407T1800Z-130408T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1135 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND EASTERN BAYS OF 
  LONG ISLAND.

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS EXPECTED LATE THIS AFTERNOON THROUGH 
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-072345-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-130408T0000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1135 AM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND 
  THE SOUTH SHORE BAYS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
335 
WHUS71 KOKX 071950
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT SUN APR 7 2013

...SMALL CRAFT CONDITIONS TONIGHT ON THE OCEAN WATERS AND SOUTH
SHORE BAYS...

ANZ330-335-338-340-072100-
/O.CAN.KOKX.SC.Y.0039.000000T0000Z-130408T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
350 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS WILL GENERALLY REMAIN BELOW 25 KT...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. THERE MAY HOWEVER BE A FEW
OCCASIONAL GUSTS TO 25 KT EARLY THIS EVENING.

$$

ANZ345-080400-
/O.EXT.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
350 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND 
  THE SOUTH SHORE BAYS.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-080400-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
350 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND THE
  SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
584 
WHUS71 KOKX 072329
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
729 PM EDT SUN APR 7 2013

...SMALL CRAFT CONDITIONS TONIGHT ON THE OCEAN WATERS AND SOUTH
SHORE BAYS...

ANZ345-350-353-355-080900-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
729 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND 
  THE SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
411 
WHUS71 KOKX 080127
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
927 PM EDT SUN APR 7 2013

...SMALL CRAFT CONDITIONS OVERNIGHT ON THE OCEAN WATERS...

ANZ345-080230-
/O.CAN.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
927 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SOUTHERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

ANZ350-353-355-081000-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
927 PM EDT SUN APR 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS BEFORE MIDNIGHT. ROUGH SEAS CONTINUE
  THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
580 
WHUS71 KOKX 080428
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1228 AM EDT MON APR 8 2013

ANZ350-353-355-080530-
/O.CAN.KOKX.SC.Y.0039.000000T0000Z-130408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1228 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$


MALOIT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:48 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 6, 3:48 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT SAT APR 6 2013

.SYNOPSIS...
HIGH PRESSURE REMAINS JUST OFFSHORE TONIGHT. A COLD FRONT APPROACHES
THE REGION ON SUNDAY AND PASSES THROUGH SUNDAY NIGHT. THIS FRONTAL
BOUNDARY REMAINS IN THE VICINITY OF THE AREA FROM THE BEGINNING OF
THE WEEK INTO THURSDAY WITH WAVES OF LOW PRESSURE MOVING ALONG THE
BOUNDARY. A STORM SYSTEM APPROACHES FROM THE SOUTHWEST THURSDAY
NIGHT WITH THE ASSOCIATED COLD FRONT MOVING THROUGH FRIDAY. HIGH
PRESSURE BUILDS SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH PRESSURE WILL BE POSITIONED OFFSHORE. CLEAR THIS EVENING WITH
CLOUDS STARTING TO INCREASE OVERNIGHT. LIGHT WINDS WILL ALLOW FOR
GOOD RADIATIONAL COOLING CONDITIONS...RESULTING IN LOWS BELOW
FREEZING FOR MOST OF THE SUBURBS NORTH OF THE CITY AND ACROSS THE
PINE BARRENS REGION IN EASTERN LONG ISLAND.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT APPROACHES DURING THE DAY...BRINGING PARTLY TO MOSTLY
CLOUDY SKIES. AN ISOLATED SHOWER IS POSSIBLE LATE IN THE DAY FOR
PARTS OF THE LOWER HUDSON VALLEY. 900MB FORECAST IS AROUND 5C IN THE
AFTERNOON...SO AWAY FROM THE SOUTHERLY ONSHORE FLOW...MAINLY WEST OF
THE CITY...HIGHS CLIMBING OVER THE 60 DEGREE MARK. 50S FOR THE REST
OF THE AREA.

MODELS SHOW LITTLE QPF OUTPUT IN ASSOCIATION WITH A COLD FRONT
PASSAGE OVERNIGHT SUNDAY. WILL CONTINUE WITH SLIGHT CHANCE POPS
ACROSS THE AREA. THE FRONT BEGINS TO STALL EAST OF THE CITY LATE AT
NIGHT...BUT RAIN CHANCES SHOULD END ACROSS THE ENTIRE AREA BY
DAYBREAK.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A STALLED FRONTAL BOUNDARY IS EXPECTED TO MEANDER THROUGH THE AREA
AS WAVES OF LOW PRESSURE MOVE ALONG THE BOUNDARY. THE FORECAST
THROUGH THE PERIOD REMAINS UNCERTAIN. TIMING OF ANY PRECIPITATION
AND TEMPERATURES IN THE AREA WILL BE HIGHLY DEPENDENT ON WHERE THE
FRONTAL BOUNDARY IS AND THE TIMING OF WAVES OF LOW PRESSURE MOVING
ALONG THE BOUNDARY. VARIOUS ENSEMBLES SUGGEST THE POSSIBILITY OF A
WIDE RANGE OF HIGH TEMPERATURES THROUGH THE NEW WEEK WITH HIGHS
POSSIBLY FROM THE 40S TO NEAR 80. WITH THE ECMWF MOST  CONSISTENT
FROM RUN TO RUN FROM MONDAY INTO TUESDAY NIGHT HAVE LEANED TOWARD
THAT MODEL...HOWEVER...THE DEGREE OF UNCERTAINTY REMAINS. THERE
AFTER HAVE GONE MOSTLY WITH THE HPC GUIDANCE WITH A BLEND OF THE
ECMWF.

THERE IS A POSSIBILITY OF A HEAVY RAIN EVENT LATE IN THE WEEK AS
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1 INCH WITH A STRONGER
WAVE APPROACHING THURSDAY INTO FRIDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE
REGION.

FORECAST CHALLENGE WILL BE TIMING OF A WIND SHIFT LATE THIS
AFTERNOON INTO EARLY EVENING. HIGH PRESSURE BUILDING OVER THE
TERMINALS WILL ALLOW WINDS TO LIGHTEN AND SHIFT TO THE SOUTH.
COASTAL TERMINALS ARE EXPECTED TO SHIFT TO THE SOUTH FIRST AS A SEA
BREEZE DEVELOPMENT IS EXPECTED BETWEEN THROUGH 22Z. THE SEA BREEZE
HAS ALREADY REACHED KJFK. THE OVERALL WIND PATTERN WILL THEN SHIFT
THE REST OF THE SITES TO A SOUTHERLY FLOW BY 00Z TONIGHT. THE WIND
SHIFT TO THE SOUTH COULD BE VERY SUDDEN...WITHIN 1-2 HR TIME PERIOD.
TIMING OF ANY WIND SHIFT COULD BE OFF BY AN HOUR OR TWO.

WINDS OVERNIGHT REMAIN SOUTHERLY AND LESS THAN 10 KNOTS. SOME MID
AND HIGH LEVEL CLOUDS MOVE IN TONIGHT...BUT WE REMAIN VFR.

WINDS INCREASE ONCE AGAIN SUNDAY MORNING TO AROUND 10-15 KT. GUSTS
INTO THE 20KT RANGE ARE LIKELY AS A COLD FRONT APPROACHES.

CLEAR SKIES WILL INCREASE IN COVERAGE BY THIS EVENING.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON-SUNDAY NIGHT...MAINLY VFR...WITH MVFR POSSIBLE.
SW-W WINDS WITH GUSTS 20-30KT AND/OR LLWS POSSIBLE.
.MONDAY...MAINLY VFR.
.MONDAY NIGHT-THURSDAY...SUB VFR POSSIBLE AT TIMES IN RAIN
SHOWERS.

&&

.MARINE...
SUB-SCA CONDITIONS ON THE WATERS TONIGHT AS A HIGH PRESSURE RIDGE
KEEPS THINGS RELATIVELY TRANQUIL. THE PRESSURE GRADIENT THEN
TIGHTENS DURING THE LATE MORNING AND AFTERNOON...MORE SO OVER THE
WESTERN WATERS. THIS IS IN RESPONSE TO AN APPROACHING COLD FRONT TO
THE WEST WHILE THE HIGH PRESSURE RIDGE DRIFTS EAST. THIS SYNOPTIC
SETUP THIS TIME OF THE YEAR COULD PRODUCE THE LOCAL AMBROSE
JET...WHICH WOULD BRING WINDS OVER 20KT SUSTAINED OVER THE
WESTERNMOST OCEAN WATERS. HAVE ISSUED A SCA FOR ALL WATERS EXCEPT
THE EASTERN SOUND AND BAYS (WEAKER PRESSURE GRADIENT) STARTING LATE
MORNING SUNDAY. THE PRESSURE GRADIENT THEN WEAKENS IN THE
EVENING...SO THE SCA HAS BEEN POSTED THROUGH EARLY EVENING FOR THE
HARBOR/WESTERN SOUND/SOUTH SHORE BAYS. THEN AS SEAS REMAIN ABOVE 5
FT ON THE OCEAN...THE SCA CONTINUES THROUGH THE ENTIRE NIGHT.

OR THE PERIOD MONDAY THROUGH THURSDAY NIGHT WINDS AND SEAS ARE
LIKELY TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS ACROSS ALL THE
FORECAST WATERS. THE FORECAST IS HIGHLY DEPENDENT ON WHERE A FRONTAL
BOUNDARY SETS UP ACROSS THE REGION AND TIMING OF WAVES OF LOW
PRESSURE ALONG THE BOUNDARY. THE FORECAST REMAINS UNCERTAIN
ESPECIALLY MID TO LATE IN THE WEEK. AND FOR NOW LEANED TOWARD THE
ECMWF WITH WEAKER WAVES OF LOW PRESSURE.

&&

.FIRE WEATHER...
RH VALUES ARE EXPECTED TO DROP TO AROUND 30% FOR PARTS OF INTERIOR
NE NJ DURING SUNDAY AFTERNOON. WIND GUSTS COULD APPROACH 20 TO 25
MPH AT THE SAME TIME. CHANCES ARE STILL LOW FOR THE TWO INSTANCES
TO COINCIDE FOR MORE THAN AN HOUR OR TWO...BUT WILL NEED TO KEEP AN
EYE ON THIS.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH MONDAY.
THERE IS A HIGH DEGREE OF UNCERTAINTY WITH THE FORECAST THROUGH
THE REMAINDER OF THE WEEK AND ANY PRECIPITATION AND AMOUNTS WILL
BE DEPENDENT ON WHERE A FRONTAL BOUNDARY SETS UP AND THE TIMING OF
WAVES OF LOW PRESSURE MOVING ALONG THE BOUNDARY. THERE WILL BE A
CHANCE OF A SIGNIFICANT RAINFALL POSSIBLY LATE IN THE WEEK WITH
INCREASING PRECIPITABLE WATER VALUES ACROSS THE REGION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR ANZ335-
     338-345.
     SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...JC/MET
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MET
AVIATION...BC
MARINE...JC/MET
FIRE WEATHER...JC
HYDROLOGY...JC/MET
Hazardous weather outlook, Apr 6, 4:22 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EDT SAT APR 6 2013

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-070830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
422 AM EDT SAT APR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.